Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

July 14, 2014Banks County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 14, 2014, 3:21 PM EDT for Banks County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2014, 3:21 PM EDT (19:21 UTC)
Expired
Jul 14, 2014, 3:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Banks County, GA

The radar

The Greer radar (KGSP), 130 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS82 KFFC 141921
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON JUL 14 2014

GAZ024-025-141945-
321 PM EDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS AND
JACKSON COUNTIES UNTIL 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BANKS CROSSING...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BANKS AND JACKSON COUNTIES...INCLUDING AREAS
AROUND APPLE VALLEY...PEACH STATE SPEEDWAY...MAYSVILLE...COMMERCE...
HOMER...BANKS CROSSING AND FIVE POINTS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3433 8339 3427 8334 3425 8333 3420 8338
      3420 8340 3417 8338 3415 8357 3432 8362
      3438 8338
TIME...MOT...LOC 1921Z 257DEG 23KT 3425 8349

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:58 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 14, 1:58 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT MON JUL 14 2014

.PREV DISCUSSION...

UPDATE...
/ISSUED 1042 AM EDT MON JUL 14 2014/
ISOLATED SHOWERS ACROSS NORTH GEORGIA CONTINUE THIS MORNING. HI
RES MODELS ARE ALL IN GOOD AGREEMENT WITH AN INCREASE IN ACTIVITY
DURING THE AFTERNOON...WHICH IS CONSISTENT WITH THE FORECAST. AT
THIS POINT...ONLY MINOR CHANGES TO THE TWEAK THE TIMING OF THE
BETTER PRECIPITATION CHANCES THIS AFTERNOON.

11

SHORT TERM /TODAY THROUGH TUESDAY/...
THE RIDGE OVER THE SOUTHEAST WILL GRADUALLY WEAKEN THROUGH THE DAY
AS THE STRONG UPPER LOW AND TROUGH ALOFT BEGIN TO DEEPEN. WITH THE
UNSTABLE AIR MASS IN PLACE ACROSS THE FORECAST AREA...CONVECTION
SHOULD BE MOSTLY DIURNAL IN NATURE TODAY...ENHANCED BY THE LEE
TROUGH. THE STRONG UPPER CLOSED LOW DIVING TOWARD THE GREAT LAKES
OVERNIGHT WILL PUSH THE SURFACE FRONT SOUTH...REACHING THE OHIO/TN
VALLEY AREA BY TUESDAY MORNING. SHORT WAVES ALONG THE FRONTAL
BOUNDARY SHOULD SUSTAIN CONVECTION...AND SO LIKELY POPS NORTH AFTER
06Z TONIGHT STILL LOOK REASONABLE. MODELS AGREE THAT THE SURFACE
FRONT PUSHES INTO THE CWA ON TUESDAY SO HAVE KEPT THE CATEGORICAL
POPS FOR MUCH OF THE AREA DURING THE DAY. SOME DECREASE IN POPS LATE
AFTERNOON TUESDAY AS THE BOUNDARY CONTINUES TO PUSH INTO CENTRAL GA.

HAVE STAYED ON THE WARM SIDE OF THE GUIDANCE FOR MAX AND MINS TODAY
AND TONIGHT AS LOW LEVEL SOUTHWEST WINDS INCREASE AHEAD OF THE
APPROACHING BOUNDARY. HIGHS ON TUESDAY NOT AS HOT DUE MAINLY TO
CLOUDS AND PRECIPITATION.

41

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
FRONT AND ASSOCIATED SHRA/TSRA SHOULD BE MOVING THROUGH SOUTHERN PART
OF CWA TUES NIGHT BUT SLOW OR STALL IN SRN GA WED. KEPT SMALL POPS
IN FOR WED AND WED NIGHT IN FAR SRN COUNTIES. STILL ON TRACK FOR
A NICE PUSH OF DRY AND SLIGHTLY COOLER AIR BEHIND FRONT. NEXT
ROUND OF CLOUDS AND PRECIP PROGGED FOR FRI-SUN AS SHORT WAVE IN NW
FLOW BEHIND LARGE ERN CONUS TROUGH DIGS INTO PLAINS STATES THURS
THEN THE MID-SOUTH ON FRI WHILE ERN CONUS TROUGH PUSHES EAST
RESULTING IN HIGH OVER LOW SPLIT FLOW OVER CENTRAL CONUS STATES.
THIS USUALLY RESULTS IN VERY SLOW PROGRESSION OF WAVES SO AGREE
WITH 00Z ECMWF/GFS/WPC PROGS OF SUBSTANTIAL RAINFALL THIS WEEKEND.
HAVE BUMPED POPS UP FROM MOS GUIDANCE CLOSER TO MODEL AND WPC QPF-
BASED POP WOULD IMPLY. USED DYNAMIC BLEND BASED ON QPF/POP/SKY FOR
TEMPS.

SNELSON

&&

.AVIATION...
18Z UPDATE...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE TAF SITES THROUGH
THE AFTERNOON. BETTER CHANCES ARE ACROSS THE ATL TO AHN AREA.
THESE THUNDERSTORMS MAY DECREASE THE VSBY BUT SHOULD BE SHORT
LIVED. SOME GUSTS ARE ALSO POSSIBLE WITH THEM...25 TO
30KTS BUT WILL HOLD OFF UNTIL A STRONGER STORM APPEARS IT WILL
AFFECT THE SITE BEFORE MENTIONING THE GUSTS IN THE TAFS SINCE NOT
EVERY THUNDERSTORM WILL CONTAIN THE STRONGER GUSTS. SHOULD SEE A
BREAK IN CONVECTION AT THE SITES OVERNIGHT BEFORE BETTER CHANCES
OF SHOWERS AND THUNDERSTORMS MOVE IN TOMORROW WITH THE FRONT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CONVECTION...CIGS...VSBYS AND WIND
/DUE TO POTENTIAL GUSTS IN TSRA/.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          95  72  89  68 /  30  30  80  40
ATLANTA         91  73  85  68 /  40  30  80  40
BLAIRSVILLE     86  67  81  58 /  50  80  80  30
CARTERSVILLE    91  72  85  64 /  50  60  80  30
COLUMBUS        94  73  88  72 /  30  20  80  60
GAINESVILLE     90  73  85  66 /  40  40  80  40
MACON           94  73  89  71 /  30  20  80  60
ROME            92  73  86  65 /  50  80  80  30
PEACHTREE CITY  91  71  87  67 /  30  30  80  50
VIDALIA         94  74  92  74 /  30  20  70  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Jul 14, 6:49 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 AM EDT MON JUL 14 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
649 AM EDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY OVER NORTH GEORGIA.

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING. THE
MOST LIKELY TIME FOR THUNDERSTORMS WILL BE BETWEEN NOON AND 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AHEAD
OF A STRONG COLD FRONT. SOME OF THE STORMS ON TUESDAY MAY APPROACH
SEVERE LEVELS WITH DAMAGING WINDS...FREQUENT LIGHTNING AND VERY
HEAVY RAIN WHICH COULD CAUSE MINOR FLOODING. COOLER AND DRIER AIR
WILL MOVE IN BEHIND THE FRONT WEDNESDAY LIMITING THE CHANCE FOR
ANY THUNDERSTORMS THROUGH THURSDAY. MOISTURE WILL RETURN FRIDAY
ALLOWING STORM CHANCES TO INCREASE AGAIN AND PERSIST THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT STRONG STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 14, 1:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT MON JUL 14 2014

GAZ034-045-141815-
142 PM EDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB AND
GWINNETT COUNTIES UNTIL 215 PM EDT...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUCKER...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB AND GWINNETT COUNTIES...INCLUDING
AREAS AROUND NORCROSS...MECHANICSVILLE...PINE LAKE...CLARKSTON...
TUCKER...DORAVILLE...BERKELEY LAKE...STONE MOUNTAIN...LILBURN...
PLEASANT HILL...MOUNTAIN PARK...CENTERVILLE...HARBIN...ROSEBUD AND
SNELLVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3402 8387 3400 8387 3397 8383 3390 8383
      3378 8399 3379 8429 3396 8430 3396 8426
      3398 8426
TIME...MOT...LOC 1742Z 268DEG 14KT 3389 8419
Special weather statement, Jul 14, 2:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT MON JUL 14 2014

GAZ045-055-057-141900-
229 PM EDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB...
HENRY AND CLAYTON COUNTIES UNTIL 300 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONLEY...MOVING SOUTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB...HENRY AND CLAYTON COUNTIES...
INCLUDING AREAS AROUND EDGEWOOD...KIRKWOOD...EAST LAKE...
PANTHERSVILLE...GRESHAM PARK...LITTLE FIVE POINTS...FORT GILLEM...
LAKE CITY...FOREST PARK...CONLEY...HARTSFIELD-JACKSON AIRPORT...CEDAR
GROVE...MORROW...ELLENWOOD AND SNAPFINGER. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3365 8443 3365 8435 3377 8435 3368 8408
      3361 8412 3365 8419 3356 8413 3355 8407
      3350 8403 3348 8395 3345 8393 3330 8408
      3330 8413 3334 8415 3336 8435 3343 8436
      3343 8430 3351 8428 3361 8445
TIME...MOT...LOC 1830Z 299DEG 8KT 3365 8431
Special weather statement, Jul 14, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON JUL 14 2014

GAZ024-025-141945-
321 PM EDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS AND
JACKSON COUNTIES UNTIL 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BANKS CROSSING...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BANKS AND JACKSON COUNTIES...INCLUDING AREAS
AROUND APPLE VALLEY...PEACH STATE SPEEDWAY...MAYSVILLE...COMMERCE...
HOMER...BANKS CROSSING AND FIVE POINTS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3433 8339 3427 8334 3425 8333 3420 8338
      3420 8340 3417 8338 3415 8357 3432 8362
      3438 8338
TIME...MOT...LOC 1921Z 257DEG 23KT 3425 8349

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:42 PM EDTSpecial Weather StatementFFCGwinnett33 min
Jul 14, 2:29 PM EDTSpecial Weather StatementFFCHenry31 min
Jul 14, 4:15 PM EDTSpecial Weather StatementFFCWhite30 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.